Alert archive / Georgia / Tornado Warnings in 2022

Tornado Warning 7, NWS Jacksonville, FL

March 23, 2022Camden County, Charlton County, Georgia

NWS Jacksonville, FL issued this tornado warning at Mar 23, 2022, 4:26 PM EDT for Camden County, Charlton County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2022, 4:26 PM EDT (20:26 UTC)
Expired
Mar 23, 2022, 5:00 PM EDT
In force
34 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Camden County, GA, Charlton County, GA

The radar

The Jacksonville radar (KJAX), 51 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 3:13 PM EDTTornado WatchSPC3 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2022-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2022-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

629 
WFUS52 KJAX 232026
TORJAX
GAC039-049-232100-
/O.NEW.KJAX.TO.W.0007.220323T2026Z-220323T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
426 PM EDT Wed Mar 23 2022

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Northwestern Camden County in southeastern Georgia...
  Northeastern Charlton County in southeastern Georgia...

* Until 500 PM EDT.
    
* At 426 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Homeland, or 7 miles northeast of Folkston, moving
  northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Woodbine around 455 PM EDT.
  Waverly around 500 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Tarboro and Colesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3084 8195 3094 8198 3111 8170 3090 8169
TIME...MOT...LOC 2026Z 239DEG 25KT 3090 8191 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

ENYEDI
2 follow-up statements
785 
WWUS52 KJAX 232039
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
439 PM EDT Wed Mar 23 2022

GAC049-232049-
/O.CAN.KJAX.TO.W.0007.000000T0000Z-220323T2100Z/
Charlton GA-
439 PM EDT Wed Mar 23 2022

...THE TORNADO WARNING FOR NORTHEASTERN CHARLTON COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM EDT for southeastern
Georgia.

LAT...LON 3089 8185 3097 8188 3107 8170 3090 8169
TIME...MOT...LOC 2039Z 239DEG 26KT 3095 8181 

$$

GAC039-232100-
/O.CON.KJAX.TO.W.0007.000000T0000Z-220323T2100Z/
Camden GA-
439 PM EDT Wed Mar 23 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
NORTHWESTERN CAMDEN COUNTY...
    
At 439 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Woodbine, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Woodbine around 450 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Colesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3089 8185 3097 8188 3107 8170 3090 8169
TIME...MOT...LOC 2039Z 239DEG 26KT 3095 8181 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

ENYEDI
831 
WWUS52 KJAX 232048
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
448 PM EDT Wed Mar 23 2022

GAC039-232100-
/O.CON.KJAX.TO.W.0007.000000T0000Z-220323T2100Z/
Camden GA-
448 PM EDT Wed Mar 23 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR NORTH
CENTRAL CAMDEN COUNTY...
    
At 448 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Woodbine, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Camden County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3095 8178 3101 8181 3107 8170 3097 8169
TIME...MOT...LOC 2048Z 238DEG 25KT 3099 8175 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

ENYEDI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 23, 3:48 PM EDT, 38 minutes earlier.

Area forecast discussion, Mar 23, 3:48 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
348 PM EDT Wed Mar 23 2022

.Near Term.../through Thursday/...

A cold front will move southeast into region and stall Tonight.
Waves along and ahead of the front will yield showers and storms
across the region. A small scale low is currently moving northeast
through the flow across SE GA, which is driving the stronger
convection this afternoon. This little low is expected to continue
to the northeast this afternoon, with a continued potential for
severe weather along its track. Temperatures Tonight will trend
above normal, with warmest readings across coastal NE FL which is
southeast of the front.

The front will move to the southeast Thursday afternoon, but upper
waves will continue to move northeast across the area following
frontal passage. This will continue to provide shower and
thunderstorms chances, but the thunderstorms will likely be weaker
as cooler and more stable air will moves in through the day.

Temperatures on Thursday will fall through the day, with the high
for the day in most locations occuring in the morning, with readings
generally falling about 5 degrees from sunrise to sunset.

&&

.Short Term.../Thursday night through Sunday/...

High pressure will ridge in from the southwest Thursday night into
Friday. A weak cold front will move southeast across the
southeastern US Friday night into Saturday. This boundary is
expected to pass through dry, but will reinforce the drier airmass
behind it, helping to keep skies mainly clear.

Temperatures will generally be near to a little below normal this
period.

&&

.Long Term.../Sunday night through Wednesday/...

High pressure will build to the north Sunday, then build overhead
Monday, then toward the east through Tuesday, bringing warm
temperatures and dry northwesterly flow Monday into Wednesday.
Monday highs will be in the mid to upper 70s with clear skies,
Tuesday and Wednesday highs will be in the mid 80s inland, slightly
cooler on the coast. With mainly clear skies and decoupling winds
every night, lows will be in the 50s.

The next weather system will move toward the region late in this
period, with an increase in clouds and precipitation chances from
the west Wednesday afternoon.

&&

.Marine...

A frontal system will affect the region through Thursday night. High
pressure will build from the southwest Friday. A weak cold front
will move southeast across area Friday night into Saturday. High
pressure will build to the northwest Saturday night into Sunday. The
high will be more overhead Monday, then toward the east Tuesday into
Wednesday. A frontal system will move in from the west Thursday.

Rip Currents: SE GA: Moderate through Thursday
              NE FL: High Today, Moderate Thursday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  57  59  47  72  45 /  90  80  30   0  10
SSI  63  64  51  74  50 /  90 100  70  10  10
JAX  64  65  49  74  49 /  70  90  70  10  10
SGJ  65  68  52  73  51 /  60  90  80  10  10
GNV  63  65  50  74  48 /  60  90  70  10  10
OCF  66  67  50  75  48 /  70  80  70  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

GA...None.
AM...Small Craft Advisory until 11 PM EDT this evening for Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM-Waters from St. Augustine to Flagler Beach FL from
     20 to 60 NM.

&&

In the hours before

Local storm report, Mar 23, 3:21 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     2 W STATENVILLE         30.70N 83.06W
03/23/2022                   ECHOLS             GA   COUNTY OFFICIAL

            SHERRIFF DEPARTMENT REPORTED TREES DOWN NEAR
            HWY 135 SOUTH AND JEAN CIRCLE.

&&

RN
Special weather statement, Mar 23, 3:27 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
327 PM EDT Wed Mar 23 2022

GAZ162-163-250-350-364-232000-
Clinch GA-Western Charlton GA-Echols GA-Northern Ware GA-
Southern Ware GA-
327 PM EDT Wed Mar 23 2022

...Strong thunderstorms will impact portions of southeastern Echols,
central Ware, central Clinch and northwestern Charlton Counties
through 400 PM EDT...

At 327 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Homerville to 12 miles southeast of Argyle to near Fargo. Movement
was northeast at 35 mph.

HAZARD...Landspouts and wind gusts of 45 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Homerville, Argyle, Stephen Foster State Park, Needmore and Manor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for southeastern
Georgia.

&&

LAT...LON 3124 8256 3105 8230 3075 8234 3063 8282
      3084 8274 3107 8284
TIME...MOT...LOC 1927Z 243DEG 32KT 3108 8272 3092 8255 3071 8262

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

ENYEDI
Special weather statement, Mar 23, 3:40 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
340 PM EDT Wed Mar 23 2022

FLZ023-024-031-132-136-232-237-425-232015-
Eastern Clay FL-Eastern Alachua FL-Baker FL-Western Clay FL-
Western Duval FL-Western Putnam FL-Inland Nassau FL-Bradford FL-
340 PM EDT Wed Mar 23 2022

...Strong thunderstorms will impact portions of southwestern Nassau,
eastern Bradford, northeastern Alachua, southeastern Baker,
northwestern Putnam, Clay and southwestern Duval Counties through 415
PM EDT...

At 340 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maxville to near Camp Blanding to near
Orange Heights. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Starke, Keystone Heights, Melrose, Middleburg, Macclenny, Glen St.
Mary, Maxville, Oakleaf Plantation, Lake Geneva and Camp Blanding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for northeastern
Florida.

&&

LAT...LON 2971 8192 2965 8225 3005 8213 3027 8218
      3038 8192 3014 8174
TIME...MOT...LOC 1940Z 243DEG 28KT 3019 8210 3005 8198 2968 8218

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

ENYEDI
Special weather statement, Mar 23, 3:45 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
345 PM EDT Wed Mar 23 2022

GAZ152-165-264-364-232015-
Northeastern Charlton GA-Inland Camden GA-Western Charlton GA-
Brantley GA-
345 PM EDT Wed Mar 23 2022

...A strong thunderstorm will impact portions of west central Camden,
south central Brantley and northeastern Charlton Counties through 415
PM EDT...

At 345 PM EDT, Doppler radar was tracking a strong thunderstorm near
Race Pond, or 9 miles northwest of Folkston, moving northeast at 30
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Race Pond and Winokur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for southeastern
Georgia.

&&

LAT...LON 3085 8217 3096 8222 3101 8214 3101 8213
      3102 8214 3114 8196 3099 8186
TIME...MOT...LOC 1945Z 230DEG 26KT 3093 8213

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

ENYEDI
Special weather statement, Mar 23, 4:07 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
407 PM EDT Wed Mar 23 2022

FLZ024-GAZ152-153-165-166-264-364-232045-
Inland Nassau FL-Northeastern Charlton GA-Inland Glynn GA-
Inland Camden GA-Western Charlton GA-Brantley GA-Coastal Camden GA-
407 PM EDT Wed Mar 23 2022

...Strong thunderstorms will impact portions of northwestern Nassau,
western Camden, southwestern Glynn, southeastern Brantley and
northeastern Charlton Counties through 445 PM EDT...

At 407 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Hickox to 7 miles north of Kings Ferry to near Folkston. Movement was
northeast at 35 mph.

HAZARD...Landspouts, wind gusts up to 50 mph, minor flooding due to
         heavy rainfall, and half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects. Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Folkston, Woodbine, Homeland, Waverly, Waynesville, Race Pond,
Atkinson, Winokur, Tarboro and Colesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for northeastern
Florida...and southeastern Georgia.

&&

LAT...LON 3074 8207 3087 8207 3100 8215 3124 8186
      3121 8162 3087 8162
TIME...MOT...LOC 2007Z 234DEG 31KT 3112 8192 3089 8187 3078 8194

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

ENYEDI
Special weather statement, Mar 23, 4:12 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
412 PM EDT Wed Mar 23 2022

FLZ033-125-132-225-232-325-425-232045-
Eastern Clay FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Trout River FL-Coastal Duval FL-
Inland St. Johns FL-
412 PM EDT Wed Mar 23 2022

...Strong thunderstorms will impact portions of northwestern St.
Johns, northern Clay and central Duval Counties through 445 PM EDT...

At 412 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from Cisco
Gardens to near Doctors Inlet to near Camp Blanding. Movement was
northeast at 25 mph.

HAZARD...Landspouts, wind gusts up to 50 mph, and half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Jacksonville, Orange Park, Green Cove Springs, Mandarin, Fruit Cove,
Arlington, Middleburg, Baymeadows, Cisco Gardens and Ortega.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

For boaters on or near the St Johns River or Intracoastal waterway,
move to a safe shelter now! Do not be caught on or near the water.
Gusty winds and choppy waves are likely. Make sure all on board are
wearing life jackets.

A Tornado Watch remains in effect until 900 PM EDT for northeastern
Florida.

&&

LAT...LON 2996 8164 2986 8201 3020 8193 3035 8197
      3039 8192 3051 8158 3024 8153
TIME...MOT...LOC 2012Z 234DEG 23KT 3038 8182 3013 8173 2995 8191

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 11:40 AM EDTSpecial Weather StatementJAXAppling, Atkinson, Bacon, Coffee95 min
Mar 23, 12:49 PM EDTSpecial Weather StatementJAXBrantley, Pierce, Wayne56 min
Mar 23, 1:26 PM EDTSpecial Weather StatementJAXAtkinson, Bacon, Clinch, Coffee, Echols, Ware34 min
Mar 23, 2:10 PM EDTSpecial Weather StatementJAXGlynn35 min
Mar 23, 2:17 PM EDTSpecial Weather StatementJAXEchols28 min
Mar 23, 2:43 PM EDTSpecial Weather StatementJAXEchols32 min
Mar 23, 2:45 PM EDTTornado WarningJAXClinch, Echols17 min
Mar 23, 3:07 PM EDTSpecial Weather StatementJAXClinch, Echols23 min
Mar 23, 3:17 PM EDTTornado WarningJAXClinch28 min
Mar 23, 3:27 PM EDTSpecial Weather StatementJAXClinch, Ware33 min
Mar 23, 3:45 PM EDTSpecial Weather StatementJAXBrantley30 min
Mar 23, 3:50 PM EDTTornado WarningJAXBrantley, Camden, Charlton23 min
Mar 23, 4:07 PM EDTSpecial Weather StatementJAXCamden38 min
Mar 23, 4:36 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn24 min
Mar 23, 4:57 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn33 min
Mar 23, 5:04 PM EDTTornado WarningJAXCamden, Glynn26 min
Mar 23, 5:30 PM EDTSpecial Weather StatementJAXGlynn30 min

Nearby

Tornado Warnings in Georgia, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.